MAUDE Adverse Event Report: SYNTHES GMBH 10MM/125 DEG TI CANN TFNA 235MM/RIGHT - STERILE; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

SYNTHES GMBH 10MM/125 DEG TI CANN TFNA 235MM/RIGHT - STERILE; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Model Number 04.037.014S
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Pain (1994)
Date of Event 05/01/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: b3: event occurred on an unknown date in (b)(6) of 2023 d9: complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.D10: concomitant therapy occurred on an unknown date in (b)(6) of 2022 e3: initial reporter is a synthes employee.H3, h6: the investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from canada reports an event as follows: it was reported that in (b)(6) of 2022, the patient was treated for an intertrochanteric hip fracture with reverse obliquity fracture pattern.In (b)(6) of 2023, the patient began to feel pain when mobilizing.The pain steadily increased and on (b)(6)2023, x-ray confirmed that the implants had broken and failed.The patient could no longer bear weight and was booked for surgery.The procedure was performed to remove the tfna implants in question and revise to total hip arthroplasty.The procedure was completed successfully.No further information is available.This report is for a 10mm/125 deg ti cann tfna 235mm/right ¿ sterile.This is report 1 of 2 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
No x-ray or ct scans are available.Implant date is unknown.Explant date was (b)(6)2023.
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h6 the product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that tfna fem nail ø10 r 125° l235 timo15 was found broken across the blade insertion hole.While no root cause can be established with the available information, the failure of the implant is consistent with a random component failure that may have been caused by possible early weight-bearing, bone quality, or even an underlying disease that could negatively impact and lead the nail to failure.A dimensional inspection for the tfna fem nail ø10 r 125° l235 timo15 was unable to be performed due to post manufacturing damage.The observed condition of the device was consistent with a random component failure that may have been caused by exposure to unintended forces.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed as the observed condition of the tfna fem nail ø10 r 125° l235 timo15 would contribute to the complained device issue.There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Drawing/specifications reviewed ti cannulated trochanteric fixation nail - advanced, 125 degrev j (current) / rev h (manufactured) dimensional inspection: n/a.H4, h6 manufacturing location: monument, manufacturing date: 27-aug-2022, expiration date: 31-jul-2032, part number: 04.037.014s, 10mm/125 deg ti cann tfna 235mm/right ¿ sterile, lot number: 1616p97 (sterile).Production order traveler met all inspection acceptance criteria.Inspection sheet, in-process / inspect dimensional / final, ns500294059 rev c met all inspection acceptance criteria.Inspection sheet, tfna assembly inspection, ns067861 rev c met all inspection acceptance criteria.Packaging label log was reviewed and determined to be conforming.Packaging bom was reviewed and determined to be conforming with no deviations to normal packaging identified.Scn 23183 supplied was reviewed and determined to be conforming.This lot met all dimensional, visual, sterility and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.Component parts reviewed: part number: 04.037.912.2, lock prong 125 degree, tfna, lot number: 1618p00.Production order traveler met all inspection acceptance criteria.Part number: 04.037.912.3, tfna lock drive, lot number: 1365p63.Two pieces were scrapped in cell at op #11, machine complete, after a tooling breakage.Production order traveler met all inspection acceptance criteria apart from the two pieces noted.Inspection sheet ns673827 rev a met all inspection acceptance criteria.Part number: 21127, timoagri16.00, lot number: 917p064.Inspection instruction met all inspection acceptance criteria.Certified test report supplied dated 28-jun-2022 was reviewed and determined to be conforming.Lot summary report dated 09-aug-2022 met all inspection acceptance criteria.Raw material receiving/putaway checklist met all inspection acceptance criteria.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
10MM/125 DEG TI CANN TFNA 235MM/RIGHT - STERILE
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
MONUMENT
1101 synthes avenue
monument CO 80132
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key17326780
Report Number8030965-2023-08773
Device Sequence Number5509798
Product Code HSB
UDI-Device Identifier10886982095725
UDI-Public(01)10886982095725
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K160167
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number04.037.014S
Device Catalogue Number04.037.014S
Device Lot Number1616P97
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 06/22/2023
Supplement Date Received by Manufacturer07/17/2023
08/08/2023
08/28/2023
Initial Report FDA Received Date07/14/2023
Supplement Report FDA Received Date08/01/2023
08/21/2023
09/07/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/27/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
TFNA HELICAL BLADE PERF L100 TAN
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown